MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952816250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intimal Dissection (1333)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
Same case as mdr id 2134265-2018-03604 and 2134265-2018-03607.It was reported that vessel dissection occurred.The target lesion was located in the highly tortuous and highly calcified left anterior descending (lad) artery.A 2.75x38 mm promus premier¿ drug-eluting stent was advanced but failed to cross the lesion.The device was removed, then a 2.50x20 mm promus premier¿ drug-eluting stent was advanced, but also failed to cross the lesion and was damaged.A 2.50x16 mm promus premier¿ drug-eluting stent was then implanted in lad, then a 2.50 x 16 synergy ii drug-eluting stent was advanced distal to the lesion.But when the stent was deployed, the balloon ruptured and became stuck on either the calcium or the stent struts and the balloon catheter was difficult to remove.Eventually, the balloon catheter was removed and the stent was implanted.However, when the patient was somewhat stabilized, it was noted that the lad had actually dissected distal to the stent.It was then decided to send the patient for surgery due to the distal dissection.No further patient complications were reported and the patient's post-surgical condition was stable.
 
Additional Manufacturer Narrative
Describe event or problem , device evaluated by mfr., eval summary attached, method codes, result codes, conclusion codes updated.Device evaluated by mfr.: stent delivery system was returned for analysis.A visual examination of the stent found no issues on the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent od (outer diameter) was measured and the result was within the maximum crimped stent profile measurement.The tip was visually and microscopically examined and no signs of damage were noted.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force being applied on the delivery system.A visual and tactile examination of the inner and outer lumen and mid-shaft section found no issues with the extrusion shaft.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was further reported that the only stent implanted in the left anterior descending artery was the 2.50 x 16mm synergy ii drug-eluting stent and the 2.50 x 16mm promus premier¿ drug-eluting stent was not implanted as what was previously reported.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7469122
Report Number2134265-2018-03606
Device Sequence Number13771491
Product Code NIQ
UDI-Device Identifier08714729844716
UDI-Public08714729844716
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH7493952816250
Device Catalogue Number39528-1625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;